Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 8, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 5, 1999, 6:19 PM CDT for Gove County, Graham County, Sheridan County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 1999, 6:19 PM CDT (23:19 UTC)
- Expired
- Jul 5, 1999, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Gove County, KS, Graham County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 124 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGLD 052324 FFWGLD KSC063-065-179-060220- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 619 PM CDT MON JUL 5 1999 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN SHERIDAN COUNTY IN NORTHWEST KANSAS GRAHAM COUNTY IN NORTHWEST KANSAS GOVE COUNTY IN WEST CENTRAL KANSAS * UNTIL 915 PM CDT * AT 545 PM CDT....LAW ENFORCEMENT REPORTED TWO AND THREE QUARTER /2.75/ INCHES OF RAIN HAD FALLEN IN THE TOWN OF MORLAND WITHIN THIRTY MINUTES. * SOME LOCATIONS INCLUDED IN THIS WARNING ARE...TASCO...STUDLEY... SAINT PETER...QUINTER...PENOKEE...PARK...MORLAND...THE MONUMENT ROCKS...JENNINGS...HILL CITY...GRINNELL...GRAINFIELD...GOVE AND BOGUE. THESE SLOW MOVING THUNDERSTORMS WILL CONTINUE PRODUCING HEAVY RAINFALL INTO THE EARLY EVENING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE OF WEATHER INFORMATION FOR THE LATEST STATEMENTS AN@D WARNINGS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. PLEASE REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. VPAPOL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:29 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 5, 3:29 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT MON JUL 5 1999 ATTM SFC COLD FRONT WAS PUSHING ACROSS THE CENTRAL CWA WITH LOW LVL CLOUDINESS IN THE NW. THE FRONT SHUD CONT ITS VERY SLOW SOUTHEAST MOVEMENT TONIGHT AND PUSH ACROSS ALL THE CWA BY MORNING. BEFORE IT DOES HLC CURRENT TMP IS NEARING THE CENTURY MARK WITH DEW POINTS NEAR 70 THIS AFTN. THE LATEST LAMP DATA HAS THE EASTERN FA WITH CAPES APPROACHING 4000J AND FORECASTED LIS WERE MINUS SIX OVR THIS AREA. 7H/MIXR INCREASES TO NINE G/KG LATE THIS AFTN AND WITH THE CONT SLOW ADVANCEMENT OF THE FRONT TSRA SHUD DEVELOP DURING THE LATE AFTN WITH THE BETTER CHANCES OVR THE E/S FA INTO TONIGHT. THE NGM DIDNT PERFORM VERY WELL YESTERDAY AND WILL LEAN TOWARD THE ETA/AVN SOLN ALTHOUGH THE AVN MIGHT BE SOMEWHAT HI ON THE MOISTR AT THE MOMENT. THE LATEST RUC SHOWED MID LVL MOISTR OVR THE E/S CWA WITH A 5H/VORT TROUGH OVR THIS SAME AREA DURING THE MIDDLE OF THE NIGHT. TSCTS ACROS GLD SHOW GOOD OMEGA VALUES AROUND 06Z AND THE THE QPF GRAPHIC SHOWS BETTER THAN HALF AN INCH OVR THE E FA. SLIGHTLY LOWER AMOUNTS WERE ACROS PORTIONS OF THE CWA MAINLY IN THE VICINITY OF THE FRONT THEREFORE WILL KEEP THE MENTION OF POPS IN THE FORECAST TONIGHT. IN ADDITION...COOLR TMPS SHUD PREVAIL TONIGHT AS THE FRONT EDGES SOUTH OF THE CWA BY MORNING WITH SOME PATCHY FOG DEVELOPING. THE CLOUDS SHUD LINGER DURING THE MORNINGS HOURS TUESDAY BEFORE THE FRONT BEGINS ITS RETREAT NORTWARD BY AFTN. THE AVN KEEPS THE FA IN QUITE A BIT OF MID LVL MOISTR DURING THE DAY AND IF THIS IS THE CASE AFTN TMPS SHUD REMAIN MUCH COOLER THAN PREVIOUS DAYS. BUT AS SFC WINDS VEER MORE FROM THE SE BY TUE AFTERNOON AND THE FRONT PUSHES NORTHWARD AWAY FROM THE CWA...THE FA SHUD SEE PARTLY SUNNY SKIES BY AFTN. THE EXTENDED HAS AN UPPER LEVEL RIDGE MOVG INTO THE CENTRAL PLAINS BY MIDWEEK AND EXPECT AFTN TEMPS WED TO RISE INTO THE 90S ONCE AGAIN. BUT STILL A VORT LOBE REMAINS OVR SE COLORADO THEREFORE WILL KEEP THE MENTION OF POPS. A DISTURBANCE WILL APPROACH THE CWA AND WEAKEN THE RIDGE THURSDAY AND AFTN TMPS MAY BE A COUPLE OF DEGREES COOLR. THE DISTURBANCE AND ASSOCIATED COLD FRONT SHUD MOVE ACROS THE FA FRIDAY WITH COOLR AFTN TMPS AS A SFC HIGH PRESSURE SYSTEM AND A 5H/RIDGE ALOFT BUILDS INTO THE TRI-STATE AREA THRU THE BEGINNING OF THE WEEKEND. .GLD...NONE. VPAPOL
In the hours before
Local storm report, Jul 5, 4:48 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
348 PM MDT MON JUL 05 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 13 ENE LEOTI KS .75 INCH HAIL
07/05/99 WICHITALocal storm report, Jul 5, 4:48 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
348 PM MDT MON JUL 05 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 13 ENE LEOTI KS .75 INCH HAIL
07/05/99 WICHITALocal storm report, Jul 5, 5:19 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
419 PM MDT MON JUL 05 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0419 PM LEOTI KS .88 INCH HAIL
07/05/99 WICHITA
SVENLocal storm report, Jul 5, 5:19 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
419 PM MDT MON JUL 05 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0419 PM LEOTI KS .88 INCH HAIL
07/05/99 WICHITA
SVENLocal storm report, Jul 5, 6:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
509 PM MDT MON JUL 05 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM MORLAND KS 1 INCH HAIL
07/05/99 GRAHAM
0444 PM 11 S RUSSELL SPGS KS .75 INCH HAIL
07/05/99 LOGAN
SVENLocal storm report, Jul 5, 6:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
509 PM MDT MON JUL 05 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM MORLAND KS 1 INCH HAIL
07/05/99 GRAHAM
0444 PM 11 S RUSSELL SPGS KS .75 INCH HAIL
07/05/99 LOGAN
SVENThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:10 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 65 min |
| Jul 5, 4:56 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 59 min |
| Jul 5, 5:07 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 63 min |
| Jul 5, 5:25 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 60 min |
| Jul 5, 5:37 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 58 min |
| Jul 5, 5:53 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 62 min |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.